Reactions 1680, p127 - 2 Dec 2017
Periaortitis: case report
A 55-year-old woman developed periaortitis following
treatment with epirubicin and cyclophosphamide.
The woman was diagnosed with T2N1M1 stage IV breast
carcinoma. She received chemotherapy with IV epirubicin
on day 1 and IV cyclophosphamide 600 mg/m
day 1. Her other medications included dexamethasone,
aprepitant and palonosetron. She developed a high grade fever
and stomatitis on day 11 after the initiation of the
chemotherapy. Her WBC count was normal, but a severe
inflammatory reaction was revealed by the laboratory data.
The woman received unspecified antibiotic treatment on
admission. During the clinical course, granulocytosis was
noted. On day 14 of the initiation of chemotherapy, a CT scan
did not reveal any findings relating to the fever’s origin. The
elevated CRP values and fever were persistent. The WBC count
rose to 14500/µL on day 20, but her condition was stable. She
had complaints of back pain on day 25. A repeat CT scan
revealed thickening of the rind surrounding the descending
aorta along with bilateral pleural effusions. These findings
were indicative of acute periaortitis. The examinations relating
to connective tissue disease and vasculitis were normal.
Antibiotic therapy was discontinued on day 20. Her fever
resolved. Her WBC count also decreased. On day 33 after the
initiation of chemotherapy, she was discharged. She then
received chemotherapy with docetaxel, pertuzumab and
trastuzumab. No inflammatory reactions were observed. On
day 90, CT scan was performed, which revealed resolution of
the thickened rind of the descending aorta. No aneurysmic
changes were observed.
Author comment: "We herein report a case of periaortitis
with a high-grade fever during chemotherapy with epirubicin
and cyclophosphamide for breast cancer."
Inoue M, et al. Periaortitis induced by epirubicin and cyclophosphamide for a
patient with advanced breast cancer. International Cancer Conference Journal 6:
180-183, No. 4, Oct 2017. Available from: URL: http://doi.org/10.1007/
s13691-017-0302-1 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved